Health Tip: FDA Discusses Possible Risks of Bodybuilding Products
-- Bodybuilding drugs may contain steroids or similar substances that could pose significant risks to users, the U.S. Food and Drug Administration warns.
Steroids and similar drugs have been associated with severe acne, hair loss, altered mood, irritability, increased aggression and depression, the agency says.
They've also been associated with life-threatening reactions such as kidney damage, heart attack, stroke, blood clots in the lungs and blood clots that occur in veins deep in the body.
If the product you're using contains steroids, you should stop using it, the FDA says. If you're not sure:
- Speak with your doctor about any bodybuilding products you have taken or are planning to take.
- Alert your doctor if you have symptoms such as nausea, weakness or fatigue, fever, abdominal pain, chest pain, shortness of breath, yellowing of the skin or whites of the eyes, or brown or discolored urine.
© 2020 HealthDay. All rights reserved.
Posted: November 2018
Read this next
WEDNESDAY, Oct. 28, 2020 -- People who get enough vitamin A, D and E may be less likely to complain of coughs and sore throat, though it's not clear the nutrients are the reason...
MONDAY, Oct. 26, 2020 -- Is your kid suddenly clamoring for a fast food meal or a sugary cereal you've never even heard of? He or she may have seen the product featured on a...
MONDAY, Oct. 19, 2020 (American Heart Association News) -- Persimmons are low in calories and high in fiber – a combination that makes them a good choice for weight control....
More News Resources
- FDA Medwatch Drug Alerts
- Daily MedNews
- News for Health Professionals
- New Drug Approvals
- New Drug Applications
- Drug Shortages
- Clinical Trial Results
- Generic Drug Approvals
- Monthly Update Archive
Subscribe to our Newsletter
Whatever your topic of interest, subscribe to our newsletters to get the best of Drugs.com in your inbox.